Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2012, 3:08 PM MDT for 7 counties in Idaho. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 3:08 PM MDT (21:08 UTC)
- Expired
- Aug 10, 2012, 3:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Caribou County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:34 PM MDT | TSTM WND GST 50 | Se Chubbuck, ID | HOME INSTRUMENT ESTIMATED THUNDERSTORM WIND GUST TO 50 MPH,THE LIMIT OF HIS EQUIPMENT. TRAINED SPOTTER ALSO REPORTS 1 1/2 TO 2 INCHES TREE BRANCHES BROKEN OFF. |
| Aug 10, 3:35 PM MDT | TSTM WND DMG | 2 Ese Pocatello, ID | CHANNEL 8 VIA THEIR FACEBOOK PAGE SHOWED A SMALL TO MEDIUM SIZED DIAMETER TREE BLOWN OVER IN THE UNIVERSITY NEIGHBORHOOD ON E BENTON. A HOUSE WAS DAMAGED BY THE FALLEN TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3217 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS55 KPIH 102108
SVRPIH
IDC005-011-013-019-029-071-077-102145-
/O.NEW.KPIH.SV.W.0007.120810T2108Z-120810T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
308 PM MDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...POCATELLO...CHUBBUCK...
BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...FORT HALL CITY...BLACKFOOT...
ABERDEEN...
WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
WESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO...
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO...
EASTERN POWER COUNTY IN SOUTHEAST IDAHO...
* UNTIL 345 PM MDT
* AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF ABERDEEN TO ABERDEEN TO 11 MILES SOUTHEAST OF AMERICAN FALLS TO
21 MILES WEST OF MALAD...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
INKOM...
MCCAMMON...
DOWNEY...
ARBON VALLEY...
LAVA HOT SPRINGS...
PINGREE...
ROSE...
FORT HALL BANNOCK CREEK LODGE...
FORT HALL EAGLE LODGE...
FORT HALL PUTNAM LODGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HEAVY RAIN...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4267 11274 4294 11289 4316 11322 4353 11243
4323 11203 4295 11189 4243 11181 4241 11189
4240 11190 4217 11268
TIME...MOT...LOC 2103Z 245DEG 38KT 4313 11303 4298 11278
4270 11263 4229 11259
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:03 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 10, 2:03 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT FRI AUG 10 2012 .DISCUSSION... BATCH OF MOISTURE AHEAD OF A COLD FRONT CONTINUES TO PERSIST OVER THE AREA. EXPECT GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS...EVEN OVER EASTERN PORTIONS THROUGH THIS EVENING GIVEN THE CONSISTENCY BETWEEN THE NAM/GFS. EXPECT RAIN CHANCES TO PERSIST OVERNIGHT UNTIL THE FRONT PASSES THROUGH ON SATURDAY MORNING. WEEKEND LOOKS DRY AND A TOUCH COOLER...TALKING LOW TO MID 90S VERSES 100. SO ABOVE NORMAL TEMPS ARE STILL EXPECTED. EXPECT MOISTURE TO RETURN FOR MONDAY AND TUESDAY...MOST LIKELY IN THE FORM OF ISOLATED THUNDERSTORMS. EXPECT A COLD FRONT TO ARRIVE ON TUESDAY. MODELS HAVE BEEN VERY INCONSISTENT WITH THE STRENGTH OF THIS FRONT. TRENDED TEMPS DOWN ABOUT FIVE DEGREES FROM TUESDAY HIGHS FOR THE REMAINDER OF NEXT WEEK AND KEPT IN A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS AND HIGHLANDS GIVEN THE INCONSISTENCY IN THE MODELS AT THAT TIME. VALLE && .AVIATION...LOOK FOR THUNDERSTORM ACTIVITY THIS AFTERNOON INTO EARLY EVENING ACROSS THE AREA IMPACTING ALL TAF SITES DUE TO SUB-TROPICAL MOISTURE AND INSTABILITY AHEAD OF A PACIFIC TROUGH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS. LOOK FOR DRYING AND CLEARING OVERNIGHT. WYATT && .FIRE WEATHER...LOOK FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY ACCOMPANIED WITH GUSTY OUTFLOW WINDS UP TO 50 MPH THIS AFTERNOON INTO EARLY EVENING DUE TO SUB-TROPICAL MOISTURE AND INSTABILITY AHEAD OF A PACIFIC TROUGH OVER OREGON. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT FOR ALL EASTERN IDAHO FIRE ZONES. LOOK FOR LINGERING PRECIPITATION INTO SATURDAY MORNING UNTIL RELATIVELY DRY FLOW MOVES INTO THE AREA. LOOK FOR SLIGHTLY COOLER TEMPERATURES TODAY AND SATURDAY UNTIL TEMPERATURES START TO WARM BACK UP BY SUNDAY. MODELS CONTINUE TO STRUGGLE WITH THE WEATHER PATTERN EARLY NEXT WEEK. MODELS ARE SHOWING MOISTURE TO OUR SOUTH MONDAY THROUGH WEDNESDAY BUT VARY FROM RUN TO RUN WITH THE AMOUNT OF MOISTURE THAT MAKES IT NORTH INTO OUR AREA. ADDITIONALLY...MODELS ARE STRUGGLING WITH THE DEPTH AND TIMING OF THE NEXT TROUGH MOVING OVER OUR AREA TUESDAY/WEDNESDAY. EXPECT SLIGHTLY COOLER TEMPERATURES AND BREEZY WINDS TUESDAY AND WEDNESDAY. RIDGING BUILDS BACK IN LATE THURSDAY INTO FRIDAY BRINGING BACK WARMER TEMPERATURES...DRIER CONDITIONS AND LIGHTER WINDS. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409>413-475>477. &&
Hazardous weather outlook, Aug 10, 3:46 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 346 AM MDT FRI AUG 10 2012 IDZ017>025-031-032-111000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 346 AM MDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS WITH POSSIBLE BRIEF HEAVY RAINFALL AND GUSTY WINDS. RED FLAG WARNINGS ARE IN EFFECT FOR THE ENTIRE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY MOUNTAIN THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 10, 3:08 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
308 PM MDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 8 W AMERICAN FALLS 42.79N 113.01W
08/10/2012 M55 MPH POWER ID TRAINED SPOTTER
WITH HEAVY RAIN
0300 PM TSTM WND GST SSE AMERICAN FALLS 42.78N 112.85W
08/10/2012 M51 MPH POWER ID TRAINED SPOTTER
25 MPH GUSTING TO 50+ MPH - HEAVY RAIN
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:24 PM MDT | Special Weather Statement | PIH | Teton | 51 min |
| Aug 10, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Jefferson | 48 min |
| Aug 10, 4:32 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 43 min |
| Aug 10, 5:21 PM MDT | Special Weather Statement | PIH | Fremont, Teton | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.